Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 5, 2006, 9:33 AM EDT for Nassau County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2006, 9:33 AM EDT (13:33 UTC)
- Expired
- Jul 5, 2006, 10:15 AM EDT
- In force
- 42 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:50 AM EDT | TSTM WND DMG | Hempstead, NY | WIRES DOWN. TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 051335 SVROKX NYC059-051415- /O.NEW.KOKX.SV.W.0041.060705T1333Z-060705T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 933 AM EDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK... * UNTIL 1015 AM EDT... * AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH MOVING INTO NASSAU COUNTY. THIS STORM WAS LOCATED NEAR ELMONT AND VALLEY STREAM...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LYNBROOK AND OCEANSIDE BY 940 AM. HEMPSTEAD...GARDEN CITY...BALDWIN AND MINEOLA BY 945 AM. FREEPORT AND WESTBURY BY 950 AM. WANTAGH BY 955 AM. LEVITTOWN BY 1000 AM. LAT...LON 4072 7374 4061 7376 4066 7341 4081 7343 $$ JST
2 follow-up statements
000 WWUS51 KOKX 051352 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 951 AM EDT WED JUL 5 2006 NYC059-051415- /O.CON.KOKX.SV.W.0041.000000T0000Z-060705T1415Z/ NASSAU NY- 951 AM EDT WED JUL 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR EAST CENTRAL NASSAU COUNTY... AT 947 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNIONDALE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FARMINGDALE...PLAINEDGE...BETHPAGE AND PLAINVIEW BY 1000 AM. STAY INDOORS UNTIL THIS STORM PASSES. LAT...LON 4077 7362 4068 7362 4069 7343 4081 7345 $$ JST
000 WWUS51 KOKX 051411 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1009 AM EDT WED JUL 5 2006 NYC059-051419- /O.EXP.KOKX.SV.W.0041.000000T0000Z-060705T1415Z/ NASSAU NY- 1009 AM EDT WED JUL 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASSAU COUNTY EXPIRES AT 1015 AM EDT... THE THUNDERSTORM IS NOW MOVING INTO WESTERN SUFFOLK COUNTY AND HAS WEAKEN SLIGHTLY. LAT...LON 4077 7362 4068 7362 4069 7343 4081 7345 $$ JST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:40 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 5, 7:40 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE UPTON NY 740 AM EDT WED JUL 5 2006 .NEAR TERM (TODAY AND TONIGHT)... THE LEADING EDGE OF THE COLD FRONT IS JUST STARTING TO NUDGE INTO ORANGE COUNTY AT 11Z. AT KMGJ...PRESSURE HAS STARTED TO REBOUND...WHILE THE DEW POINT HAS DROPPED TWO DEGREES AND THE WIND HAS TURNED NORTHWEST. MEANWHILE...AN AREA OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS FIRED UP ACROSS PENNSYLVANIA OVER THE PAST COUPLE OF HOURS. THIS HAS MOVED NORTHEAST TOWARD THE TRI-STATE AREA...SO HAVE UPDATED THE FORECAST TO BUMP POPS UP TO LIKELY ACROSS THE BOARD THIS MORNING. THIS WILL PROBABLY FURTHER INHIBIT THE THREAT OF SEVERE WEATHER TODAY BUT LIMITED THE HEATING...BUT WE PROBABLY WILL HAVE THUNDERSTORMS AROUND WITH THE COLD FRONT SO NEAR BY AS A FOCUS. DID TRIM A COUPLE OF DEGREES OFF HIGH TEMPS FOR TODAY...AS WE WILL BE HARD PRESSED TO REACH MID 80S WITH SO MUCH CLOUDINESS AND PRECIPITATION. ...PREVIOUSLY... EXPECT THE FRONT TO SLOW DOWN FURTHER WHILE IT CRAWLS INTO THE FCST AREA TODAY...DUE TO THE FRONT BECOMING PARALLEL TO THE 700-500 MB STEERING FLOW ALONG WITH SFC WAVE DEVELOPMENT OVER THE DELMARVA. THIS WILL KEEP NYC AND LONG ISLAND IN THE WARM AND MOIST AIRMASS AHEAD OF THE FRONT THROUGH TODAY. EVEN ALLOWING FOR THE SLOWER FRONTAL MOVEMENT...INSTABILITY AS DEPICTED BY NAM BUFKIT (USING ACY DATA) IS CONSIDERABLY LESS THAN WE SAW ON TUE...WITH CAPES 1000-1500 J/KG...LIS OF -4...K-INDEX 37 AND SHOWALTER ONLY -1. THESE NUMBERS ARE SIMILAR TO THOSE SEEN ON SUN AND MON...WHEN CONVECTION WAS LOCALLY STRONG BUT THERE WAS NOT MUCH SEVERE ACTIVITY ACROSS THE LOCAL AREA. SPC DOES HAVE THE SOUTHERN PORTION OF THE AREA IN SLIGHT RISK FOR TODAY...BUT GIVEN THE UNCERTAIN INSTABILITY WILL NOT MENTION GUSTY WINDS IN THE ZONES AND WILL HIGHLIGHT SLIGHT RISK IN HWO RATHER THAN ISSUING SPS. WILL CONTINUE WITH LOCALLY HEAVY RAIN WORDING ACROSS NYC AND LONG ISLAND THIS AFTERNOON AND EVENING AS TRAINING OF CELLS IS QUITE POSSIBLE GIVEN THE STEERING FLOW. ANOTHER WARM AND STICKY DAY EXPECTED...ESPECIALLY ACROSS NYC AND LONG ISLAND. INDEED...LGA SITS AT 81 DEGREES AS OF 3 AM...AND THE LOW THERE ON TUESDAY WAS 80. TONIGHT...EXPECT THE FRONT TO START OUT JUST NORTH OF NYC...THEN MOVE VERY SLOWLY SE OVERNIGHT...WITH THE AFOREMENTIONED SFC WAVE MOVING FROM THE DELMARVA NE ALONG THE FRONT AND OFFSHORE. WENT WITH LIKELY POPS FOR LONG ISLAND AND NEW LONDON COUNTY OVERNIGHT...CHANCE ELSEWHERE. LOCALLY HEAVY RAIN WITH CELL TRAINING WILL BE PRIMARY CONCERN DURING THIS PERIOD. COOLER AIRMASS WILL FINALLY BEGIN TO FILTER INTO THE NW ZONES OVERNIGHT...WHERE LOWS WILL FALL INTO THE UPPER 50S. MID TO UPPER 60S EXPECTED ELSEWHERE. && .SHORT TERM (THURSDAY THROUGH FRIDAY)... THE FRONT WILL FINALLY MOVE OFFSHORE EARLY THU MORNING. POSSIBLY SOME SHOWERS LINGERING ACROSS LONG ISLAND AND EASTERN CT IN THE MORNING...THEN ALL PRECIP SHOULD END BY EARLY AFTERNOON. HIGH PRESSURE WILL START TO BUILD IN FROM THE WEST AND REMAIN IN CONTROL THROUGH FRIDAY. SKIES SHOULD CLEAR OUT THU NIGHT AND A MOSTLY SUNNY DAY IS ON TAP FOR FRI...SOMETHING THAT HAS BEEN RARE RECENTLY. TEMPS WILL BE A FEW DEGREES BELOW NORMAL THU AND THU NIGHT AS NW FLOW USHERS IN A DRIER AND RELATIVELY COOL AIRMASS FOR THIS TIME OF YEAR. TEMPS SHOULD RETURN TO NEAR NORMAL ON FRI. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... LOOKS TO BE DRY AND INITIALLY LESS HUMID AT THE START OF THE PERIOD. THE UPPER TROUGH ALONG THE EASTERN SEABOARD ON FRI SHIFTS OFFSHORE WITH BUILDING HEIGHTS TO FOLLOW AS THE UPPER RIDGE OVER THE NATIONS MID SECTION TRANSLATES EWD. A LARGE DOME OF HIGH PRESSURE EAST OF THE PLAINS STATES WILL BUILD EASTWARD IN TANDEM WITH THE UPPER RIDGE. THIS WILL RESULT IN A DEEP-LAYERED WNW FLOW INTO SAT. SHORT WAVE ENERGY RIDING OVER TOP THE UPPER RIDGE BEGINS TO WEAKEN THE NORTHERN EXTENT OF THE RIDGE AS A COLD FRONT DROPS SOUTHEAST ACROSS EASTERN CANADA LATE IN THE WEEKEND AND INTO THE NORTHEAST MON AND TUE. AT THE SAME TIME...SURFACE HIGH PRESSURE MOVES OFFSHORE WITH A RETURN FLOW RE-ESTABLISHED. THUS... INCREASINGLY HUMID AND LESS STABLE EARLY NEXT WEEK WITH RAIN CHANCES GRADUALLY INCREASING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. TEMPERATURES WILL START OFF NEAR SEASONABLE LEVELS...BUT THEN BEGIN TO WARM THROUGH THE WEEKEND. && .AVIATION... FRONTAL BOUNDARY WILL REACH THE LOWER HUDSON VALLEY AROUND OR JUST AFTER DAYBREAK...THEN SLOWLY CRAWL THROUGH THE REGION OVER THE FOLLOWING 24 TO 36 HOURS AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT. BELIEVE THAT THIS BOUNDARY WILL STAY NORTH OF ALL TERMINALS EXCEPT KSWF THROUGH THE DAY TODAY. THIS WILL KEEP US IN THE WARM HUMID SECTOR. WE LIKELY WILL HAVE ANOTHER ROUND OR TWO OF SHOWERS AND THUNDERSTORMS TO DEAL WITH BEFORE THE BOUNDARY CAN SINK SOUTH OF US. ONE OF THESE ROUNDS IS ABOUT TO START ACROSS THE CITY TERMINALS...AS AN AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS MOVES ACROSS THE REGION THIS MORNING. FOR NOW...WILL CARRY MVFR VSBY FOR PREVAILING -RA AND BR...BUT WILL INCLUDE A TEMPO GROUP FROM 12 TO 15Z FOR THUNDERSTORMS...AS THERE ARE A COUPLE OF THUNDERSTORMS IN NORTHERN NEW JERSEY AND EASTERN PENNSYLVANIA DIRECTLY UPSTREAM OF KTEB AND KHPN. KEWR AND KLGA ARE CLOSE ENOUGH TO THIS PATH TO HEAR THUNDER BASED ON CURRENT TRENDS...BUT WILL LEAVE TS OUT OF JFK...WITH THE HOPE THAT THESE STORMS SLIDE FAR ENOUGH NORTH. THE NEXT ROUND WILL LIKELY BE DURING THE LATE AFTERNOON WHICH REPRESENTS CONVECTION FROM THE COMBINATION OF DIURNAL HEATING MAXIMA TIMING WITH THE APPROACHING FRONTAL BOUNDARY...AND THEN A THIRD ROUND POSSIBLE TONIGHT IF A WAVE DEVELOPS ALONG THE FRONT. THIS MORNINGS SCENARIO IS A HIGH CONFIDENCE EVENT CONCERNING BOTH IMPACT TO LOCAL AIRSPACE AND INDIVIDUAL TERMINALS. CONFIDENCE FOR THIS AFTERNOON AND THIS EVENING LOWERS. && .MARINE... A COLD FRONT APPROACHES FROM THE NORTHWEST TODAY AND WILL SLOWLY CROSS THE WATERS LATE TONIGHT AND EARLY THURSDAY. WE COULD SEE THE WIND DIRECTION BECOME CHAOTIC AS A WAVE (OR WAVES) OF LOW PRESSURE WILL TRY TO DEVELOP ALONG THE FRONTAL BOUNDARY OVER THE NEXT 24 HOURS. DEPENDING ON WHEN OR WHERE...COULD SHIFT WINDS AROUND QUITE A BIT. HOWEVER...THE PREVAILING DIRECTION SHOULD BE SOUTHWEST TO WEST AND MAGNITUDES SHOULD REMAIN AROUND 15 KT OR LESS. FLOW FINALLY SHIFTS OFFSHORE LATE WED NIGHT AND EARLY THU AS HIGH PRESSURE BUILDS IN TO OUR WEST...AND REMAINS IN CONTROL THROUGH THE WEEKEND. A GENERALLY LIGHT FLOW WILL PERSIST WITH THE HIGH PRESSURE NEARBY. HAVE GENERALLY GONE LOWER THAN WAVEWATCH FOR SEAS. WE MAY SEE THE SEAS COME UP TO JUST BELOW SMALL CRAFT CRITERIA ANYTIME FROM THIS AFTERNOON THROUGH LATE THURSDAY. THIS WILL DEPEND ON THE STRENGTH AND LOCATION OF ANY WAVES THAT DEVELOP ALONG THE FRONTAL BOUNDARY WHICH WOULD IMPACT THE PRESSURE GRADIENT...AND THE MAGNITUDE OF THE SOUTHWEST FLOW OUT AHEAD OF THE FRONT. && .HYDROLOGY... A SLOW MOVING COLD FRONT AND A SERIES OF UPPER DISTURBANCES WILL KEEP AT LEAST A CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST THROUGH TODAY AND TONIGHT. THE BEST CHANCE FOR ANY SIGNIFICANT AND/OR WIDESPREAD RAINFALL WILL BE THIS AFTERNOON ACROSS NYC AND LONG ISLAND...THEN TONIGHT ACROSS LONG ISLAND AND EXTREME SE CT. TRAINING OF THUNDERSTORMS WILL BE A CONCERN THIS AFTERNOON AND TONIGHT AS THE FRONTAL BOUNDARY WILL LIE NEARLY PARALLEL TO THE 500-700 HPA STEERING FLOW. LOCALIZED URBAN/SMALL STREAM FLOODING WILL BE A POSSIBILITY IN AREAS WHERE TSTMS TRAINING OCCURS. SHOWERS WILL END ACROSS EASTERN SECTIONS THU MORNING...THEN DRY WX EXPECTED FOR THU AFTERNOON THROUGH AT LEAST SAT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 5, 4:12 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 412 AM EDT WED JUL 5 2006 CTZ005>012-NJZ006-011-NYZ071>081-060815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 412 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL CAUSING FLOODING OF URBAN AND LOW LYING AREAS WILL BE THE PRIMARY THREAT FROM THIS ACTIVITY...ESPECIALLY IF THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATION. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY THIS AFTERNOON AND EVENING. THE THREATS FROM ANY SEVERE STORMS THAT MAY DEVELOP THESE STORMS WILL BE STRONG GUSTY WINDS... DANGEROUS CLOUD TO GROUND LIGHTNING AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ330-335-338-350-353-355-060815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 412 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY THIS AFTERNOON AND EVENING. THE THREATS FROM ANY SEVERE STORMS THAT MAY DEVELOP THESE STORMS WILL BE STRONG GUSTY WINDS... DANGEROUS CLOUD TO GROUND LIGHTNING... HEAVY DOWNPOURS AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NJZ002>005-NYZ067>070-060815- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER- 412 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL CAUSING FLOODING OF URBAN AND LOW LYING AREAS WILL BE THE PRIMARY THREAT FROM THIS ACTIVITY...ESPECIALLY IF THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 5, 8:39 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 839 AM EDT WED JUL 5 2006 NJZ011-051330- UNION- 839 AM EDT WED JUL 5 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR UNION COUNTY... AT 831 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATCHUNG...OR NEAR NORTH PLAINFIELD...AND MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. PW
Special weather statement, Jul 5, 8:59 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 859 AM EDT WED JUL 5 2006 NJZ006-NYZ074>076-051400- HUDSON-KINGS (BROOKLYN)-QUEENS-RICHMOND (STATEN IS.)- 859 AM EDT WED JUL 5 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR HUDSON...KINGS...QUEENS AND RICHMOND COUNTIES... AT 854 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TODT HILL...AND MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND POSSIBLE SMALL HAIL ARE EXPECTED WITH THIS STORM. PW
Special weather statement, Jul 5, 9:21 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 921 AM EDT WED JUL 5 2006 NYZ076-077-051415- NASSAU-QUEENS- 921 AM EDT WED JUL 5 2006 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR NASSAU AND QUEENS COUNTIES... AT 920 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANARSIE...OR NEAR CROWN HEIGHTS...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR KENNEDY AIRPORT BY 930 AM. NEAR ELMONT BY 935 AM. NEAR LYNBROOK BY 940 AM. NEAR HEMPSTEAD BY 945 AM. NEAR WESTBURY BY 950 AM. NEAR LEVITTOWN BY 955 AM. WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH TORRENTIAL RAIN AND DEADLY LIGHTNING. STAY INDOORS UNTIL THIS STORM PASSES. JST
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:23 AM EDT | Special Marine Warning | OKX | 53 min | |
| Jul 5, 11:40 AM EDT | Special Marine Warning | OKX | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.